MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASIPRATION TUBING; DXE

PENUMBRA, INC. INDIGO SYSTEM ASIPRATION TUBING; DXE
Catalog Number IST3
Medical Device Problem Codes Complete Blockage (1094); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using indigo system aspiration tubing (tubing).During the procedure, the tubing became clogged and was unable to be used with aspiration, even after removing the flow switch to clean the tubing, and attempting to aspirate through the tubing without the rotating hemostasis valve (rhv).The physician therefore completed the procedure using a new tubing and the same indigo system cat8 aspiration catheter (cat8).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the indigo system aspiration tubing (tubing) had blood inside.The on/off flow switch was missing from the tubing.Conclusions: evaluation of the returned tubing revealed that the tubing was functional even though the flow switch was removed and not returned.The tubing was connected to a demonstration canister and aspiration pump.The aspiration pump was powered on and the tubing was used to aspirate water into the canister without an issue.Therefore, the root cause of the reported tubing being clogged and unable to aspirate could not be determined.The on/off flow switch and cat8 referred to in the complaint was not returned for evaluation.Penumbra tubing is visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASIPRATION TUBING
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7016367
Report Number3005168196-2017-01903
Device Sequence Number1228151
Product Code DXE
UDI-Device Identifier00814548016221
UDI-Public00814548016221
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/11/2020
Device Catalogue NumberIST3
Device Lot NumberF78102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1